Alert archive / Illinois / River Flood Warnings in 2017

River Flood Warning 16, NWS Lincoln, IL

April 8, 2017Piatt County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 8, 2017, 2:42 PM CDT for Piatt County, Illinois. It took effect at Apr 8, 2017, 7:00 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2017, 2:42 PM CDT (19:42 UTC)
In effect from
Apr 8, 2017, 7:00 PM CDT
Expired
Apr 10, 2017, 7:00 AM CDT
In force
36 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Piatt County, IL

The radar

The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.22 ft at Apr 9, 2017, 4:00 AM CDT.

actionminormoderate101214161804/0804/0904/1004/11
Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

173 
WGUS43 KILX 081942
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
242 PM CDT SAT APR 8 2017

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Sangamon River at Monticello affecting Piatt County


The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC147-090942-
/O.NEW.KILX.FL.W.0016.170409T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0000Z.170409T1200Z.170410T0600Z.NO/
242 PM CDT SAT APR 8 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Sangamon River at Monticello.
* From this evening until Monday morning.
* At  130 PM Saturday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 13.1 feet by tomorrow morning.The river will fall 
  below flood stage by early Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Monticello        13  12.9 Sat 1 PM     MSG   13.1   12.9


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

jrp
3 follow-up statements
626 
WGUS83 KILX 090208
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
908 PM CDT SAT APR 8 2017

...The Flood Warning continues for the following river in Illinois...
  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-091608-
/O.CON.KILX.FL.W.0016.000000T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0115Z.170409T1200Z.170410T0600Z.NO/
908 PM CDT SAT APR 8 2017

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Monday morning.
* At  815 PM Saturday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.1 feet by 
  tomorrow morning. The river will fall below flood stage early 
  Monday morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Monticello        13  13.0 Sat 8 PM    13.1   12.9   11.8


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

ILC017-125-091608-
/O.ROU.KILX.HY.S.0000.000000T0000Z-000000T0000Z/
/CDLI2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
908 PM CDT SAT APR 8 2017

Forecast information for
  Sangamon River near Chandlerville.
* At  900 PM Saturday the stage was 454.3 feet.
* Flood stage is 456.6 feet.
* Forecast...The river will rise to near 454.2 feet early tomorrow 
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Sangamon River
 Chandlerville     457  454.3 Sat 9 PM   453.9  453.0  452.4


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017             

$$
533 
WGUS83 KILX 091511
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1011 AM CDT SUN APR 9 2017

...The Flood Warning continues for the following river in Illinois...
  
  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC147-100511-
/O.CON.KILX.FL.W.0016.000000T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0115Z.170409T1330Z.170410T0600Z.NO/
1011 AM CDT SUN APR 9 2017

The Flood Warning continues for
  The Sangamon River at Monticello. 
* Until Monday morning.
* At  915 AM Sunday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will remain steady and is forecast to fall below flood
stage by early tomorrow morning.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Sangamon River
 Monticello        13  13.0 Sun 9 AM    12.9   11.8   10.8


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$
009 
WGUS83 KILX 100111
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
811 PM CDT SUN APR 9 2017

...The Flood Warning is cancelled for the following river in 
Illinois...

  Sangamon River at Monticello affecting Piatt County

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC147-100141-
/O.CAN.KILX.FL.W.0016.000000T0000Z-170410T1200Z/
/MNTI2.1.ER.170409T0115Z.170409T1330Z.170409T2145Z.NO/
811 PM CDT SUN APR 9 2017

The Flood Warning is cancelled for
  The Sangamon River at Monticello.
* At  715 PM Sunday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at  445 PM Sunday.
* Forecast...The river will continue to fall to 11.5 feet by Tuesday 
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Sangamon River
 Monticello        13  12.9 Sun 7 PM    12.7   11.5   10.3


&&

LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
      4000 8874 4006 8861             

$$

JRP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 8, 12:56 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 8, 12:56 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1256 PM CDT Sat Apr 8 2017

.UPDATE...
Issued at 1002 AM CDT Sat Apr 8 2017

Aside from a few high/thin clouds, abundant sunshine prevails
across central Illinois this morning. With high pressure now well
to the east, southerly return flow is increasing...with 15z/10am
obs indicating wind gusts of 20-25mph. As the pressure gradient
continues to tighten, gusts will reach 30mph at times through the
afternoon. Thanks to the strong southerly winds and plenty of
sunshine, high temperatures will climb into the upper 60s and
lower 70s. Current forecast is right on track, so no major updates
are needed at this time.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 329 AM CDT Sat Apr 8 2017

Will continue the frost advisory over eastern IL until 9 am this
morning as temperatures slip toward dewpoints in the middle 30s by
sunrise. Paris and Terre Haute are at 36F while Robinson is 37F.
Temps will rise quickly during mid morning with ample sunshine and
increasing southerly winds, so frost advisory may be able to end a
bit sooner, perhaps by 8 am.

1021 mb high pressure over western KY and southern IN and ridging
northward over IN has shifted east of IL early this morning with
light SSE winds over CWA. Cool temps were in the upper 30s and lower
40s, coolest in eastern IL where winds lighter closer to high
pressure ridge over IN. Have seen some patches/bands of mid/high
clouds track se over IL during the night and will continue today.
High pressure ridge to drift east over WV by sunset today while
upper level ridge over Great Plains shifts eastward into the MS
river valley. Increasing pressure gradient over IL will increase
southerly winds to 10-20 mph with gusts of 25-30 mph from late
morning into the afternoon. Milder highs in the upper 60s/lower 70s
expected, with coolest readings in eastern IL. Tonight a 996 mb
surface low pressure moves into east central Nebraska by sunrise
Sunday while upper level ridge over IL and Ohio river valley keeps
our area dry. Still a tight pressure gradient over IL to keep breezy
southerly winds and a milder night tonight with lows in the low to
mid 50s, mildest readings from I-55 west.

.LONG TERM...(Sunday through Friday)
ISSUED AT 329 AM CDT Sat Apr 8 2017

Dry and breezy southerly winds gusting 25-35 mph should continue
Sunday with even warmer highs in the mid 70s, even some upper 70s
over portions of sw CWA. More sunshine possible over southeast IL on
Sunday. Low pressure at its deepest at 994 mb over west central IA
by sunset Sunday and then weakens as it tracks into central/ne WI by
midday Monday. Most areas should continue dry on Sunday evening,
then have slight chances of showers/thunderstorms nw of the IL river
overnight Sunday night. Mild lows Sunday night in the upper
50s/lower 60s.

SPC day3 has a marginal risk of severe storms Monday afternoon into
mid Monday evening east of the IL river, with a slight risk of
severe storms over east central IL including Champaign, Vermilion,
Piatt, Douglas, northern Edgar and eastern McLean counties. Isolated
damaging wind gusts will be the main severe wx threat. Another warm
day Monday with highs 70-75F and breezy sw winds. Cold front to push
se over central IL during Mon afternoon/evening bringing best
chances of showers/thunderstorms to areas se of the IL river. Lows
Mon night range from lower 40s nw of the IL river, to the lower 50s
se of I-70.

1026 mb high pressure associated with Pacific airmass settles east
into IL late Tue and cools temps a bit but still above normal
readings along with returning dry wx. Highs Tue in the low to mid
60s, and then milder mid to upper 60s on Wed with Lawrenceville near
70F as high pressure passes east of IL over the Ohio river valley. A
weak cold front to pass se over IL overnight Wed night into Thu and
bring isolated showers and possible thunderstorms to area, lingering
in southeast IL into Thu afternoon. A stronger area of high pressure
settles into the western Great Lakes by dawn Friday and brings dry
and quiet wx back to central/se IL Thu night thru Friday evening.
Highs Thu in mid 60s nw CWA and lower 70s se IL, cool a few degrees
on Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1256 PM CDT Sat Apr 8 2017

Windy conditions will prevail through the entire 18z TAF
period...as the gradient between departing high pressure and a
slowly approaching cold front remains tight. Sustained southerly
winds of 15-20kt...with gusts between 25-30kt will persist from
this afternoon through Sunday. NAM continues to indicate a
50-55kt 925mb jet streak developing tonight, so have included
low-level wind shear at all terminals. Main aviation forecast
challenge will be the potential development of low clouds late
tonight into Sunday morning. All models are showing the low clouds
forming ahead of the front within the strong WAA regime: however,
their exact height and eastward extent remain somewhat in
question. GFS appears to be the most aggressive model, suggesting
MVFR ceilings along/west of I-55. Meanwhile, the Rapid Refresh
seems to offer a more logical solution showing low VFR clouds
mainly confined to the Illinois River Valley. Have therefore
included low VFR ceilings at KPIA after 09z...with only scattered
low clouds further east at the remaining TAF sites.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Barnes
SHORT TERM...07
LONG TERM...07
AVIATION...Barnes
Hazardous weather outlook, Apr 8, 11:11 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1111 AM CDT Sat Apr 8 2017

ILZ027>031-036-037-040-041-047>050-091100-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
1111 AM CDT Sat Apr 8 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor to Moderate flooding will continue along the Illinois River
well into next week.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A storm system will bring the threat for scattered thunderstorms
to the area Sunday night into Monday. A few of the thunderstorms
may be strong Monday afternoon as a cold front pushes through the
area. At this time, it appears the severe threat will be to our
east, roughly along and east of the Interstate 55 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required through tonight.

ILZ038-042>044-051>054-061-091100-
Christian-De Witt-Logan-Macon-McLean-Moultrie-Piatt-Sangamon-
Shelby-
1111 AM CDT Sat Apr 8 2017

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A storm system will bring the threat for scattered thunderstorms
to the area late Sunday night through Monday. A few of the
thunderstorms may be strong to locally severe Monday afternoon
with the primary threat from strong wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required through tonight.

ILZ045-046-055>057-062-063-066>068-071>073-091100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Richland-Vermilion-
1111 AM CDT Sat Apr 8 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor flooding is expected to continue along the Little Wabash
river through tomorrow morning, and along the Wabash river into
next week.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Scattered thunderstorms will be possible along a cold front Monday
afternoon into the early evening hours. A few of the storms may
produce strong winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required through tonight.

Bak

Nearby

River Flood Warnings in Illinois, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.